Ask a doctor

Thin Cornea Using FML Eye Drops?

I recently did a PRK due to my cornea is thin my doctor prescribed me to use FML eye drops. Which I read it can thin out the cornea and can also cause high eye pressure. The dosage he told me was for the first week 4 drops each day 4 separate times then second week 3 drops per day the 3rd week 2 drops per day and 4 th week 1 drop per day so what I want to know is there a big risk?

Doctor Answers (2)

FML Eye Drops

+1

FML is often used after surgery because it causes much less of an increase in eye pressure than other steroids.  Taking FML four times per day for a week followed by a 3-2-1 taper in generally considered safe as long as your doctor checks your eye pressure when he sees you.  Corneal thinning is also generally not significant in these cases but of course your surgeon will want to monitor you closely.  Topical steroids reduce the inflammation after PRK and make the procedure less likely to result in complications.


San Diego Ophthalmologist
5.0 out of 5 stars 1 review

No

+1

The risk of these complications is low. Steroid drops are necessary to modulate the healing process after PRK. Follow your surgeon's instructions for the best outcome.

Ilan Cohen, MD
New York Ophthalmologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.